Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2007, 7:32 PM CDT for Swisher County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2007, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 20, 2007, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:38 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 20, 3:38 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT FRI APR 20 2007 .SHORT TERM... ...STRONG POTENTIAL FOR AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE SOUTH PLAINS SATURDAY AFTERNOON/EVENING WITH ISOLATED TORNADOES POSSIBLE... FOR THIS AFTN/EVE...WEAK CONVERGENCE ALONG THE CAPROCK ESCARPMENT AND WEAK LIFT ASSOCIATED WITH MINOR PERTURBATIONS IN THE SW FLOW ALOFT MAY BE SUFFICIENT TO GIN UP SOME ISOLATED TSTMS ACROSS THE SRN TX PANHANDLE/NRN ROLLING PLAINS. ANY STORMS THAT FORM WILL BE ABLE TO TAP INTO OVER 2000 J/KG OF MLCAPE AND MODEST DEEP LAYER SHEAR...ARGUING FOR AT LEAST A SMALL THREAT OF SVR HAIL AND WIND. TSTM CHCS SHOULD DIMINISH QUICKLY AFTER DARK. TONIGHT...40+ KT LLJ WILL DEVELOP ACROSS TX...ADVECTING RICHER LOW-LVL MOISTURE INTO WTX. FCST TIME/X-SECTIONS SHOW LIKELIHOOD OF A LOW CLOUD DECK DEVELOPING/EXPANDING NORTH ON THE CAPROCK AND PORTIONS OF THE ROLLING PLAINS...BRINGING MOSTLY CLOUDY SKIES BY DAYBREAK SAT. FOR SAT...UPPER LOW CURRENTLY LOCATED ACROSS CENTRAL/SRN CALI WILL MOVE TO NEAR AZ/NM BORDER BY MIDDAY. DRYLINE EXPECTED TO DEVELOP NEAR TX/NM BORDER SAT MORNING. THE DRYLINE MAY SHIFT SLIGHTLY EAST DURING THE LATE MORNING HRS BEFORE STALLING AS LOW-LVL FLOW BACKS AND INCREASES IN RESPONSE TO APPROACH OF NOSE OF 100KT 250MB/70 KT 500MB JET AND STRONG HEIGHT FALLS. AS QG-LIFT ARRIVES VICINITY OF THE DRYLINE DURING THE LATTER HALF OF AFTN...CONVECTION INITIATION IS LIKELY. ATTM...BEST TIME/AREA FOR INITIATION APPEARS TO BE 20-22Z FROM KLBB NORTH AND WEST OF I-27. FURTHER SOUTH...STRONGER CIN MAY IMPEDE DEVELOPMENT SOMEWHAT...BUT LIKELY THIS WILL BE OVERCOME FOR AT LEAST FOR SOME TSTM DVLPMNT. TSTMS THAT DEVELOP SHOULD QUICKLY BECOME SUPERCELLULAR...WITH MODERATE CAPE AND IMPRESSIVE DEEP-LAYER SHEAR OF AT LEAST 50 KTS. IN ADDITION...SOUTH OF THE PANHDANLES THE FCST SHEAR VECTOR IS NORMAL TO THE BOUNDARY SOUTH OF THE PANHANDLES SUPPORTING MORE DISCRETE CELLS AT LEAST INITIALLY. 0-1 KM SR-HELICITY OF 100-150 M2S2 AND LCL HEIGHTS UNDER 1500 M SHOULD SUPPORT A TORNADO THREAT. THERE REMAINS SOME QUESTION REGARDING THE DEPTH OF MOISTURE AND TEMP/DEWPOINT SPREADS BUT WILL RELY ON THE HIGHER WRF/NMM HIGHER SFC DEWPOINT VALUES AS THEY SEEM MORE REALISTIC THAN GFS GIVEN THAT SAME GUIDANCE IS UNDERPLAYING MOISTURE VALUES TODAY. DURATION OF LOW CLOUDS AND COVERAGE/THICKNESS OF CIRRUS MAY ALSO AFFECT THE THERMODYNAMIC PROFILE TO SOME EXTENT BUT SPECIFICS DIFFICULT TO PINPOINT AT THIS POINT. ENTIRE CWA IS IN A SLIGHT RISK WITH MODERATE RISK FOR MOST OF THE CENTRAL CWA. PLEASE SEE SWODY2 FOR FURTHER DETAILS. ADDITIONALLY..EXPECT VERY STRONG SE WINDS TO DEVELOP AGEAD OF THE CONVECTION SAT AFTN/EVE. .LONG TERM... SEVERE WEATHER WILL CONTINUE INTO SATURDAY EVENING AS A SQUALL LINE EVENTUALLY TAKES SHAPE AND SWINGS ACROSS A LARGE PORTION OF THE CWA. THIS WILL CHANGE OUR SEVERE THREAT TO MORE OF A DAMAGING WIND HAIL POTENTIAL BUT WILL STILL HAVE TO WATCH FOR ANY DISCRETE CELLS THAT DEVELOP JUST AHEAD OF THE LINE. SOUTHEASTERLY SURFACE WINDS WILL FEED THE SQUALL LINE AS IT MOVES EASTWARD AND MAY BE NEAR ADVISORY LEVELS. THE MOISTURE DOES NOT LOOK LIKE IT WILL BE PUSHED ALL THAT FAR TO THE EAST AS THE JET ENERGY LIFTS UP INTO THE PLAINS. THIS SHOULD LEAVE THE MOISTURE CLOSE ENOUGH TO RETURN FOR THE NEXT STORM SYSTEM TO ARRIVE ON MONDAY INTO TUESDAY AFTER A TRANQUIL SUNDAY. THE NEXT STORM SYSTEM MAY BRING YET ANOTHER ROUND OF SEVERE THUNDERSTORMS TO WEST TEXAS FOR MONDAY AND MAYBE EVEN AGAIN FOR THE EXTREME EASTERN CWA ON TUESDAY IF THE EASTWARD PROGRESSION SLOWS SLIGHTLY. WE WILL THEN SEE A COOLER AIR MASS FILTER IN ON THE BACKSIDE OF THE LOW WITH SOME SHOWERS/THUNDERSTORMS POSSIBLE ALONG AND BEHIND THIS BOUNDARY. WEDNESDAY AND THURSDAY SHOULD ONCE AGAIN BE DOWN DAYS BEFORE WHAT APPEARS TO BE ANOTHER POTENTIAL FOR SHOWERS AND THUNDERSTORMS BY THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN NEAR TO ABOVE AVERAGE THROUGH THE PERIOD. && .FIRE WEATHER... RH LEVELS WILL DECREASE TO 15 PERCENT OR LESS ACROSS THE SOUTHWESTERN SOUTH PLAINS SUNDAY AFTERNOON. AT THIS TIME IT APPEARS WIND SPEEDS WILL BE THE LIMITING FACTOR AGAINST THE ISSUANCE OF ANY RED FLAG WARNINGS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 74 44 74 47 / 10 50 50 0 10 TULIA 54 75 49 75 44 / 20 50 80 0 10 PLAINVIEW 55 77 50 76 50 / 20 40 80 0 10 LEVELLAND 54 78 51 78 47 / 10 40 60 0 10 LUBBOCK 56 78 51 78 54 / 10 40 70 0 10 BROWNFIELD 55 79 50 80 48 / 10 30 50 0 10 CHILDRESS 58 75 53 81 54 / 10 20 60 0 10 SPUR 57 78 52 82 53 / 10 20 50 0 10 ASPERMONT 59 79 55 84 56 / 10 10 50 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/18
Hazardous weather outlook, Apr 20, 3:19 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT FRI APR 20 2007 TXZ021>044-212030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 319 PM CDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH CENTRAL TEXAS PANHANDLE...CENTRAL SOUTH PLAINS AND WESTERN ROLLING PLAINS SATURDAY AFTERNOON. SURROUNDING THE MODERATE RISK...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA. AN UPPER-LEVEL DISTURBANCE WILL APPROACH WEST TEXAS SATURDAY AND INTERACT WITH A DRYLINE TO INITIATE THUNDERSTORMS DURING THE AFTERNOON HOURS. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED SUPERCELLS. THESE SUPERCELLS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS ARE EXPECTED TO EVOLVE INTO A LINE AS THEY MOVE EASTWARD ACROSS THE AREA LATE SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY..
In the hours before
Special weather statement, Apr 20, 3:42 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT FRI APR 20 2007 TXZ021>044-211200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 342 PM CDT FRI APR 20 2007 ...POSSIBLE OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE SOUTH PLAINS SATURDAY AFTERNOON AND EVENING WITH ISOLATED TORNADOES POSSIBLE... A DRYLINE ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT SATURDAY AFTERNOON AS AN UPPER-LEVEL STORM SYSTEM APPROACHES FROM THE WEST. THUNDERSTORMS SHOULD DEVELOP BETWEEN 3 PM AND 5 PM ALONG THE DRYLINE. STRONG ATMOSPHERIC INSTABILITY AND WIND SHEAR WILL BE FAVORABLE FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE STORMS WILL MOVE EAST ACROSS THE SOUTHERN PANHANDLE AND SOUTH PLAINS DURING THE EVENING...POSSIBLY FORMING A LINE OF SEVERE STORMS THAT WILL CONTINUE INTO THE ROLLING PLAINS AFTER DARK. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER SOURCES OF WEATHER INFORMATION FOR UPDATES AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
| Apr 21, 5:02 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 6 hr |
| Apr 21, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 32 min |
| Apr 21, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 14 min |
| Apr 21, 5:52 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Hockley, Lamb | 38 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| Apr 21, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 26 min |
| Apr 21, 6:56 PM CDT | Tornado Warning | LUB | Lamb | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.